Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Feel heaviness in chest after drinking milk. Why does it happen?

Hi, My father recently had a check up and the BP was 130/80 doctor advised him to take more calcium and so I requested father to have more milk and curd, but then he denied saying he has got a problem when ever he takes milk it feel like heavy in the chest or when he take black tea in the evening same thing happen. Which I don t understand, can any one please help me in knowing why it happened. Since, doctor is very far from the place where we are and I need some advise, as if required I can visit again to the doctor to have more checks done. Thanks, Gourav Sharma
Asked On : Thu, 14 Jun 2012
Answers:  3 Views:  1504
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon, Joint Replacement 's  Response
Feb 2014

Thanks for posting your query.

If you experience chest congestion after consuming milk, you may be experiencing an allergic reaction.

Chest congestion from a milk allergy is related to the constriction of the airways that prevents mucus from draining properly.

You may experience shortness of breath, difficulty breathing and wheezing.

Chest congestion from a milk allergy may be treated with some common prescribed asthma inhalers. Your doctor will determine which drug and dose should be used

Minor allergic reactions may respond to an over-the-counter antihistamine.

Your father can take other calcium preparations and tablets .

Hope I have answered your query.

Answered: Tue, 16 Oct 2012
I find this answer helpful
Psychiatrist Dr. Ashish Mittal's  Response

Welcome to HealthcareMagic Public Forum

In some cases esophagus may be sensitive to milk and other food product. Due to that it develops spasm and pain in presence of these product. Acid reflux may also lead to to similar symptoms.

So, it is better to avoid these food items in his case. He can take other calcium preparations and tablets like calcimax for calcium deficiency. Evaluation for acid may also needed in his case.

I hope this information has been both informative and helpful for you.
Wish you Good Health.

Dr. Ashish Mittal
Answered: Wed, 19 Sep 2012
I find this answer helpful
  User's Response
Hi Gourav,
what your father is complaining is may be lactose intolerance. Many people can digest milk or milk products, they becaome uneasy after consumption of milk which is termed as lactose intolerance.
Milk is not the only source of calcium, you can opt for calcium rich fruits like custard apple,almonds, tofu, sesame seeds,flax seeds, brazil nuts and green leafy vegetables.
These all are heart freindly foods too.
His BP 130/80 is good, there is nothing to worry. To prevent him landing into hypertension you can change his diet pattern like linit the salt intake, limit the oil intake 3-4teaspoons of oil per day, have more vegetables and fruits, opt for lean meat etc, ask him to stop smoking and drinking if he does so.
and a simple walk for 30 min everyday.
All these things will solve your problems.
I hope this answers your question.
Wish you and your father good health.
Answered: Sat, 29 Sep 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor